Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 448, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 25, 2006, 2:42 AM EST for Montgomery County, Wheeler County, Georgia. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2006, 2:42 AM EST (07:42 UTC)
- Expired
- Dec 25, 2006, 3:15 AM EST
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 3:05 AM EST | TSTM WND DMG | Kibbee, GA | *** 1 INJ *** STRUCTURAL DAMAGE TO A HOUSE. TREES AND POWER LINES DOWN OVER SEVERAL ROADWAYS. |
| Dec 25, 3:15 AM EST | TSTM WND DMG | 1 S Tarrytown, GA | 30 BY 25 FT BARN COMPLETELY DESTROYED. |
| Dec 25, 3:15 AM EST | TSTM WND DMG | 4 S Tarrytown, GA | TRAILOR PICKED UP AND DROPPED BACK ONTO FOUNDATION. FOUNDATION BLOCKS PUNCHED HOLES IN FLOOR OF THE TRAILOR. ALSO...SEVERAL ALUMINUM CARPORTS PICKED UP AND THROWN ONTO HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 250743 SVRFFC GAC209-309-250815- /O.NEW.KFFC.SV.W.0448.061225T0742Z-061225T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 AM EST MON DEC 25 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN CENTRAL GEORGIA WHEELER COUNTY IN CENTRAL GEORGIA * UNTIL 315 AM EST * AT 242 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF GLENWOOD...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AILEY AND KIBBEE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3207 8278 3200 8261 3233 8242 3228 8271 $$
1 follow-up statement
000 WWUS52 KFFC 250758 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 AM EST MON DEC 25 2006 GAC309-250807- /O.CAN.KFFC.SV.W.0448.000000T0000Z-061225T0815Z/ WHEELER GA- 257 AM EST MON DEC 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF THE COUNTY...THEREFORE THE WARNING HAS BEEN CANCELED. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3218 8263 3200 8260 3233 8242 3230 8265 $$ GAC209-250815- /O.CON.KFFC.SV.W.0448.000000T0000Z-061225T0815Z/ MONTGOMERY GA- 257 AM EST MON DEC 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EST FOR MONTGOMERY COUNTY... AT 253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR AILEY... MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIBBEE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3218 8263 3200 8260 3233 8242 3230 8265 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 10:30 PM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 24, 10:30 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 PM EST SUN DEC 24 2006 .UPDATE... QUICK UPDATE TO GRIDS TO FIX MIN TEMPS IN SRN ZONES WHERE TEMPS ARE ALREADY IN THE LOW 50S. BUMPED EVENING POPS UP A LITTLE. REST OF FCST LOOKS GOOD. 00Z MODELS SLOWLY COMING IN. 00Z NAM IS SIMILAR TO PREVIOUS RUNS WITH NO CLOSED LOW AND STRONG DRY SLOT MOVING ACROSS THE STATE MONDAY AND MONDAY NIGHT. ANY WRAPAROUND ON THE NAM WOULD ONLY AFFECT XTRM NRN ZONES. 00Z GFS ONLY OUT TO 12HRS AT THE TIME OF THIS WRITING. 18Z GFS SIMILAR TO NAM SOLUTION THROUGH MONDAY WITH UPPER LOW FILLING AND SHORT WAVE TROUGH LIFTING OUT BUT THEN INDICATES SECOND WAVE RAPIDLY DEEPENING OVER GA ON TUESDAY. NOT AS MUCH MOISTURE OR LIFT AS IN PREV GFS RUNS BUT COULD SEE SOME SNOW FLURRIES ACROSS NORTH GA ON TUESDAY MORNING IF THIS VERIFIES. DPROG/DT COMPARING 00Z RUN WITH 18Z RUN INDICATES ONLY VERY MINOR CHANGES TO POSN OF UPPER LOW AT 12HRS...SO PERHAPS 00Z GFS WILL HAVE SIMILAR EVOLUTION TO 18Z RUN. CURRENT GRIDS/ZFP/HWO HANDLING RISK OF SNOW WELL. STILL NO ACCUMULATION EXPECTED ATTM. SNELSON && .SHORT TERM... UPPER LOW OVER EAST TEXAS HAS STARTED TO LIFT NORTH THIS AFTERNOON. SHORT TERM MODELS ARE IN GOOD AGREEMENT LIFTING LOW INTO MISSISSIPPI VALLEY BY TOMORROW MORNING AND THEN ACROSS THE GULF COAST STATES INTO ALABAMA AND ACROSS NORTH GEORGIA MIDDAY TUESDAY. THE ASSOCIATED SURFACE LOW CURRENTLY OVER THE NORTHWEST GULF LIFTS NORTH THROUGH ALABAMA TOMORROW. CURRENT RADAR/SATELLITE LOOPS SHOWING LARGE AREA OF MOISTURE LIFTING NORTHWARD...RAINFALL HAS JUST STARTED REACHING THE GROUND AT A FEW SITES ACROSS FAR SOUTH ALABAMA AND SOUTH GEORGIA. WARM FRONT WILL LIFT NORTHWARD TO ACROSS PORTIONS OF CENTRAL GEORGIA OVERNIGHT...WITH SOUTHERN PORTIONS OF FORECAST AREA IN WARM SECTOR. GFS INDICATING 50+ KT H85 JET TOMORROW MORNING WITH SOME INSTABILITY...WILL CONTINUE ISOLATED THUNDER ACROSS SOUTHERN PORTIONS OF FORECAST AREA THAT TIME FRAME. AS LOW ROTATES NORTHWARD MONDAY NIGHT...LIGHT RAIN WILL BEGIN TO MIX WITH FLURRIES THEN TO FLURRIES TUESDAY MORNING...ESPECIALLY ACROSS NORTH GEORGIA. SLIGHT CHANCE OF POPS CONTINUE ACROSS NORTH GEORGIA THROUGH THE DAY TUESDAY AS LOW LIFTS INTO NEW ENGLAND. WILL STAY CLOSE TO GUIDANCE TEMPERATURES THROUGH SHORT TERM. .LONG TERM... A COOL DOME OF HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST FOR WEDNESDAY AND THURSDAY. LOWS WEDNESDAY AND THURSDAY WILL DROP INTO THE UPPER 20S AND 30S. NEXT SYSTEM BEGINS DIGGING INTO THE DESERT SOUTHWEST BY THURSDAY WITH MOISTURE...CHANCE OF POPS INCREASING ACROSS THE SOUTHEAST BY FRIDAY AFTERNOON AND CONTINUING INTO SUNDAY. STILL A LOT OF UNCERTAINTY THIS FAR OUT BUT LOOKS LIKE IT COULD BE SIMILAR TO CURRENT EVENT. && .AVIATION... RAIN MOVING INTO SOUTH GA AT THE MOMENT BUT WILL CONTINUE TO KEEP IT OUT OF THE ATL TAF TILL AFTER 00Z. NOT REALLY EXPECTING RA TO MOVE INTO THE ATL AREA UNTIL 03-06Z. WILL ALSO SEE CEILINGS SLOWLY COME DOWN THROUGH 06Z. SHOULD SEE IFR TO LIFR CEILINGS BY 12Z AS NEXT SYSTEM MOVES ACROSS THE STATE. VSBYS WILL DO THE SAME THINGS. SHOULD NOT SEE ANY LIFR VSBYS BUT IFR WILL NOT BE HARD TO REACH. WINDS WILL CONTINUE OUT OF THE E THROUGH 12Z. WILL SEE WINDS SHIFT TO THE SW BY 18Z MON THEN TO THE W-NW BY 00Z TUE. .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 52 41 48 31 / 100 80 30 40 5 ATLANTA 47 55 39 44 32 / 100 60 30 40 5 BLAIRSVILLE 42 50 36 41 29 / 100 80 70 50 5 CARTERSVILLE 47 52 36 42 28 / 100 70 60 50 5 COLUMBUS 54 62 40 48 32 / 100 50 30 30 5 GAINESVILLE 44 47 38 44 31 / 100 70 50 50 5 MACON 53 63 44 51 33 / 100 70 20 30 5 ROME 47 55 38 41 30 / 100 80 70 50 5 PEACHTREE CITY 51 59 38 44 28 / 100 60 30 30 5 VIDALIA 57 66 48 55 33 / 100 90 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/12
Hazardous weather outlook, Dec 24, 5:35 PM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EST SUN DEC 24 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 535 PM EST SUN DEC 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN PORTIONS OF CENTRAL GEORGIA THIS EVENING AND TONIGHT. .SYNOPSIS... AN AREA OF LOW PRESSURE DEVELOPING IN THE WESTERN GULF WILL MOVE SLOWLY NORTHEAST THIS EVENING...ALLOWING A WARM FRONT TO PUSH INTO GEORGIA LATE TONIGHT. RAIN WILL OVERSPREAD THE REGION LATE TONIGHT AND INTO CHRISTMAS MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH ANY STORM THAT DEVELOPS WILL BE LIGHTNING. HOWEVER...HEAVY RAIN MAY CAUSE ISOLATED PONDING OF WATER IN LOW-LYING AREAS AS A WIDESPREAD AREA OF RAIN OVERSPREADS THE REGION. THE BEST LOCATION FOR THUNDERSTORMS WILL BE SOUTH OF A LAGRANGE TO FORSYTH TO MILLEDGEVILLE LINE BEGINNING THIS EVENING. .DISCUSSION... AS THE WARM FRONT LIFTS NORTH TONIGHT...WARM AND MOIST AIR WILL MOVE INTO PARTS OF CENTRAL GEORGIA. INSTABILITY REMAINS VERY LOW WITH CAPES GENERALLY BELOW 100 AND LIFTED INDEX VALUES ABOVE 0. HOWEVER...MID AND UPPER LEVEL FORCING IS VERY STRONG...WITH COLD AIR ALOFT...A STRONG LOW LEVEL JET AND SIGNIFICANT TURNING OF WINDS WITH HEIGHT. WHILE LOW-LEVEL STABILITY WILL LIKELY PREVENT STRONG STORMS FROM DEVELOPING...ISOLATED STORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA WITH WIDESPREAD HEAVY RAIN ACROSS MOST OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED STORMS ARE POSSIBLE CHRISTMAS MORNING IN PARTS OF CENTRAL GEORGIA. A MIX OF LIGHT RAIN OR LIGHT SNOW IS POSSIBLE IN PORTIONS OF EXTREME NORTH GEORGIA CHRISTMAS NIGHT AND TUESDAY. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME...EXCEPT A DUSTING MAY BE POSSIBLE AT HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS TUESDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 25, 1:57 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 AM EST MON DEC 25 2006 GAZ110-250730- 157 AM EST MON DEC 25 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN TELFAIR COUNTY UNTIL 230 AM EST... AT 154 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JACKSONVILLE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF WIND GUSTS TO 35 MPH AS IT MOVES ACROSS TELFAIR COUNTY THROUGH 230 AM EST. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHINA HILL...JACKSONVILLE AND WORKMORE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 25, 2:18 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 218 AM EST MON DEC 25 2006 GAZ083-084-096-097-109-250745- 218 AM EST MON DEC 25 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN DODGE...BLECKLEY... LAURENS...TWIGGS AND WILKINSON COUNTIES UNTIL 245 AM EST... AT 214 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF BULLARD TO GRESSTON... MOVING NORTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DODGE...BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES THROUGH 245 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRESSTON... RAZIER...EMPIRE...COLEY...COCHRAN...YONKERS... TARVERSVILLE...RODDY...FIVE POINTS...POWELL...GOLDSBORO... CARY...BULLARD...BROWN HILL AND CHESTER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 25, 2:30 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 AM EST MON DEC 25 2006 GAZ110>112-250815- 230 AM EST MON DEC 25 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...40 MPH WINDS AND OCCASIONAL LIGHTNING IN EASTERN TELFAIR...WHEELER AND MONTGOMERY COUNTIES UNTIL 315 AM EST... AT 230 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TOWNS IN EASTERN TELFAIR COUNTY...AND MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EAST TELFAIR...WHEELER AND MONTGOMERY COUNTIES THROUGH 300 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE OCMULGEE STATE PARK...SCOTLAND...MCRAE...LUMBER CITY...HELENA...TOWNS...JORDAN... ALAMO...GLENWOOD...ALSTON...AILEY...KIBBEE AND HIGGSTON.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 7:21 AM EST | Severe Thunderstorm Warning | FFC | Laurens, Telfair, Wheeler | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.